Alert archive / Indiana / Small Craft Advisories in 2018
Small Craft Advisory 8, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 19, 2018, 3:49 PM EST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2018, 3:49 PM EST (20:49 UTC)
- Expired
- Feb 21, 2018, 10:00 PM EST
- In force
- 54 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
713 WHUS73 KIWX 192049 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 349 PM EST Mon Feb 19 2018 LMZ043-046-200500- /O.NEW.KIWX.SC.Y.0008.180219T2049Z-180221T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 349 PM EST Mon Feb 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 7 PM EST Tuesday. * WINDS...South wind 15 to 20 knots with gusts up to 30 knots overnight. * WAVES...Omitted due to ice coverage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
8 follow-up statements
278 WHUS73 KIWX 200252 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 952 PM EST Mon Feb 19 2018 LMZ043-046-201000- /O.CON.KIWX.SC.Y.0008.000000T0000Z-180221T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 952 PM EST Mon Feb 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... * WINDS...South wind 15 to 20 knots with gusts up to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
012 WHUS73 KIWX 201107 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 607 AM EST Tue Feb 20 2018 LMZ043-046-201915- /O.CON.KIWX.SC.Y.0008.000000T0000Z-180221T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 607 AM EST Tue Feb 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...South wind 15 to 20 knots with gusts up to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
755 WHUS73 KIWX 201632 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1132 AM EST Tue Feb 20 2018 LMZ043-046-210000- /O.CON.KIWX.SC.Y.0008.000000T0000Z-180221T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1132 AM EST Tue Feb 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...South wind up to 25 knots. * WAVES...Up to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
089 WHUS73 KIWX 202146 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 446 PM EST Tue Feb 20 2018 LMZ043-046-210600- /O.EXT.KIWX.SC.Y.0008.000000T0000Z-180222T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 446 PM EST Tue Feb 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST WEDNESDAY... * WINDS...Southwest 10 to 15 knots with gusts to 25 knots veering northwest overnight 10 to 20 knots with gusts to 25 knots. North 10 to 20 knots Wednesday. * WAVES...Building to 3 to 6 by Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
693 WHUS73 KIWX 210328 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1028 PM EST Tue Feb 20 2018 LMZ043-046-211100- /O.CON.KIWX.SC.Y.0008.000000T0000Z-180222T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1028 PM EST Tue Feb 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY... * WINDS...Northwest 15 to 20 knots with gusts to 25 knots veering north 10 to 20 knots Wednesday. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
410 WHUS73 KIWX 210909 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 409 AM EST Wed Feb 21 2018 LMZ043-046-211715- /O.CON.KIWX.SC.Y.0008.000000T0000Z-180222T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 409 AM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Northwest 15 to 20 knots with gusts to 25 knots this morning veering north 10 to 20 knots. * WAVES...For ice free areas...3 to 6 feet subsiding to 2 to 4 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
394 WHUS73 KIWX 211642 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1142 AM EST Wed Feb 21 2018 LMZ043-046-220045- /O.CON.KIWX.SC.Y.0008.000000T0000Z-180222T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1142 AM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...North 15 to 20 knots with gusts to 25 knots * WAVES...For ice free areas...2 to 4 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
541 WHUS73 KIWX 212101 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 401 PM EST Wed Feb 21 2018 LMZ043-046-220300- /O.CON.KIWX.SC.Y.0008.000000T0000Z-180222T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 401 PM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Northeast 10 to 15 knots with gusts to 25 knots * WAVES...For ice free areas...2 to 4 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 2:23 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 19, 2:23 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
223 PM EST Mon Feb 19 2018
.SYNOPSIS...
Issued at 223 PM EST Mon Feb 19 2018
Very wet and mild weather will continue through Wednesday morning.
Heavy rainfall will lead to flooding on rivers, streams, and low
lying areas prone to flooding. Temperatures will rise in the
upper 50s and low 60s tonight, reaching the mid 60s to low 70s by
Tuesday afternoon. Cooler and drier air should briefly work in later
Wednesday into Thursday for most areas.
&&
.SHORT TERM...(This Evening through Tuesday Night)
Issued at 223 PM EST Mon Feb 19 2018
Periods of moderate to heavy rain, and perhaps some elevated
thunder, will continue to plague the local area with an increasing
hydrologic risk (lowland/river/stream flooding) through Wednesday
morning. Anomalously moist lower to middle tropospheric flow and a
train of lower amplitude impulses the culprit near a stalling
frontal zone draped across the Great Lakes and Mid MS Valley.
Areas west of I-69 in nrn IN/sw Lower MI still appear to be in
line for the highest rainfall totals (3-4", locally up to 5")
through Wednesday morning, with slightly lower amounts expected
southeast of US 24 as main frontal band likely focuses off to the
west for a time Tuesday/Tuesday evening. Will continue to
highlight flooding potential in the Flood Watch and in river
products. Unseasonably mild otherwise as highs tomorrow
potentially break records.
&&
.LONG TERM...(Wednesday through Monday)
Issued at 223 PM EST Mon Feb 19 2018
Above normal temps and periodic chances for rain will continue into
the long term as frontal zone oscillates between the lower Great
Lakes and Ohio Valley in between a persistent Southwest US ridge and
Western US mean upper trough.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1137 AM EST Mon Feb 19 2018
Periods of moderate to heavy rain will continue through the entire
forecast period as a strengthening low level jet focuses deep
moisture near a frontal zone draped over the region. KSBN likely
to remain LIFR/IFR through the period, while KFWA is expected to
vary between IFR and MVFR.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Wednesday afternoon for INZ003>009-012>018-
020-022>027-032>034.
MI...Flood Watch through Wednesday afternoon for MIZ077>081.
OH...Flood Watch through Wednesday afternoon for OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Feb 19, 5:29 AM EST, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 529 AM EST Mon Feb 19 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201030- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 529 AM EST Mon Feb 19 2018 /429 AM CST Mon Feb 19 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight The combination of recent rainfall, saturated ground and periods of rain will lead to flooding on area streams and rivers. Areal flooding is also likely. Please see the Flood Watch product FFAIWX from this office for more information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The combination of recent rainfall, saturated ground and additional rainfall will lead to flooding on area streams and rivers Tuesday and Wednesday. After a short dry period Thursday, more rain is likely Friday and Saturday. Please see the Flood Watch product FFAIWX from this office for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-201030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 529 AM EST Mon Feb 19 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Brisk winds of 10 to 20 knots with gusts up to 25 knots are expected today. Winds of 15 to 25 knots with gusts to 30 knots are forecast tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Brisk winds of 10 to 20 knots with gusts to 25 knots are expected at times this upcoming week. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Feb 19, 10:08 AM EST, 5 hours 41 minutes before
Special Weather Statement National Weather Service Northern Indiana 1008 AM EST Mon Feb 19 2018 INZ003>007-MIZ077>081-191630- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield 1008 AM EST Mon Feb 19 2018 /908 AM CST Mon Feb 19 2018/ ...Areas of Fog Late This Morning... Fog, with visibilities reduced to a quarter of a mile at times, will continue through the remainder of the morning. If you are traveling, slow down and allow extra time to reach your destination.
Local storm report, Feb 19, 2:16 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
216 PM EST MON FEB 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HEAVY RAIN 2 N PLYMOUTH 41.38N 86.31W
02/19/2018 M1.38 INCH MARSHALL IN TRAINED SPOTTER
&&
CRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 1:10 AM EST | Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 63 hr |
| Feb 19, 10:39 AM EST | River Flood Warning | IWX | Allen, DeKalb | 16 days |
| Feb 19, 10:39 AM EST | River Flood Warning | IWX | Allen | 7 days |
| Feb 19, 10:39 AM EST | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 6 days |
| Feb 19, 10:39 AM EST | River Flood Warning | IWX | Allen | 8 days |
| Feb 19, 10:39 AM EST | River Flood Warning | IWX | Wells | 6 days |
| Feb 19, 10:39 AM EST | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 30 days |
| Feb 19, 2:24 PM EST | River Flood Warning | IWX | Allen | 18 hr |
| Feb 19, 3:34 PM EST | River Flood Warning | IWX | Allen, Huntington, Wabash | 24 hr |
| Feb 19, 5:49 PM EST | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 17 days |
| Feb 19, 5:49 PM EST | River Flood Warning | IWX | Marshall, Saint Joseph, Starke | 7 days |
| Feb 19, 5:49 PM EST | River Flood Warning | IWX | Noble | 21 days |
| Feb 19, 5:49 PM EST | River Flood Warning | IWX | Elkhart, Noble | 7 days |
Nearby
Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.